MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; PENTAX MEDICAL VIDEO DUODENOSCOPE ED34-I10T2

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; PENTAX MEDICAL VIDEO DUODENOSCOPE ED34-I10T2
Model Number ED34-I10T2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Airway Obstruction (1699); Foreign Body In Patient (2687)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient, 1699 airway obstruction.Health effect - impact code: 4619 temporary impairment.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.Pentax medical emea conducted a good faith effort (gfe) to obtain additional information regarding this event, and responses were received via email on 17-mar-2026.It was reported that after the ercp procedure, the patient experienced hypopharyngeal discomfort a few hours later and expelled an object from the oral cavity, which was identified as the disposable endoscopic cap (dec) of the duodenoscope.It was also reported that the detachment likely occurred during withdrawal of the duodenoscope while passing through the pharynx, and the cap remained in the hypopharynx.The cause of the detachment has not been determined.The information confirmed that the procedure was completed, the patient was in good condition, and no patient harm was reported.It was also reported that the detached dec could not be retrieved as the patient took it home.Ed34-i10t2_(b)(6) _detached sterile cap fell into patient.9610877-2026-00018_oe-a63_(b)(6) _detached sterile cap fell into patient.
 
Event or Problem Description
On 12-mar-2026, pentax medical became aware of an event involving a pentax medical video duodenoscope model: ed34-i10t2 serial number: (b)(6) in spain within the emea region.During an ercp procedure, the single-use sterile distal end cap detached from the endoscope during withdrawal of the endoscope.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient, 1699 airway obstruction.Health effect - impact code: 4619 temporary impairment.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331.Analysis of production records.Investigation findings: 4248 usage problem identified.Investigation conclusions: 19 cause traced to user.Correction information: b4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: the reported event was that the sterile distal end cap (dec) detached from the endoscope during an ercp procedure.Based on the investigation, a potential root cause of this event was improper installation of the dec prior to use.The dec recovered from the patient was reattached to the endoscope and subjected to a traction test by the user facility.The test demonstrated sufficient retention force, indicating that the dec was capable of remaining securely attached when properly installed.The investigation indicated that the dec had not been fully installed prior to use.The user facility was provided with additional training regarding proper installation of the dec.The device is currently in the service workshop for inspection.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 19-feb-2019 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the actual date shipped was confirmed as 22-feb-2019.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.No further information has been received indicating any deterioration in the patient's condition related to this event.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.9610877-2026-00017_ed34-i10t2_a110336_detached sterile cap fell into patient_fu1.9610877-2026-00018_oe-a63_0021095_detached sterile cap fell into patient_fu1.

Brand Name
PENTAX MEDICAL
Common Device Name
PENTAX MEDICAL VIDEO DUODENOSCOPE ED34-I10T2
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key24795920
Report Number9610877-2026-00017
Device Sequence Number10706889
Product Code FDT
UDI-Device Identifier04961333233007
UDI-Public(01)04961333233007(11)200318
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberED34-I10T2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown